Works OK for me… but we did discuss the matter carefully with our Pharmacist …
I don’t mind. The only issue I have is that for one of my medicaments the branded drug tasted of nothing and the generic tastes revolting. Not sure I can refuse it for that reason
No problem whatsoever with generics
You could always exaggerate slightly, tell your doctor that they taste so revolting that they make you throw up and ask him/her to prescribe the brand on the grounds that a tablet which won’t stay down is no good.
There shouldn’t be any difference between a “generic” drug and the “original” - drug companies are very, very good at making small, organic molecules.
What can change is the added ingredients or excipients - which seems to have been at the root of the recent levothyroxine debacle.
A good site if you want the “low down” is https://www.medicines.org.uk/emc/ - you can look up not only the patient information but also the healthcare-oriented “Summary of Product Characteristics” (or SPC sheet) for anything on the UK market.
The SPC will usually list all of the excipients in the formulation so that you can check the differences.
There should be one sheet per manufacturer that is supplying the UK market with a particular drug.
Not sure if there is an equivalent source of info in France.
Here we go - this looks like the equivalent source of info in France http://agence-prd.ansm.sante.fr/php/ecodex/index.php
My late Mum had a problem with excipients as does her niece. I can take most things and have had several makes of blood pressure pills in the last year. A couple of months ago one of the patients suddenly developed a allergy rash. The staff nurse said she had only had Lansoprazole. Knowing my Lansoprazole were bright yellow I asked were the ones the patient had been given yellow . Yes was the reply. After that the staff made sure she had a different brand and the rash never recurred
Mmm could maybe have tried that one when I first started taking them but it was at least 6 months ago so don’t think that one will wash
I was affected by the levothyroxine problem. I suddenly had bizarre symptoms and I had no idea what the problem was. I just started to feel really old with muscle and joint pain, extreme tiredness, headaches, memory problems etc. It was really puzzling until I read on here about the Levothyrox issues and realised that was what it was. I asked my GP for a different formula but had to wait several weeks for it to become available. All symptoms have since disappeared.
Thanks for the links Paul.